Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 129, NWS La Crosse, WI

August 24, 2006Vernon County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Aug 24, 2006, 12:13 PM CDT for Vernon County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2006, 12:13 PM CDT (17:13 UTC)
Expired
Aug 24, 2006, 12:45 PM CDT
In force
32 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Vernon County, WI

The radar

The La Crosse radar (KARX), 41 km from the middle of the area, began a volume at 17:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 12:31 PM CDTHAIL 0.757 E Victory, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 24, 8:44 AM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2006-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 110 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2006-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
110 J/kg
Mixed-layer CIN
-409 J/kg
Mixed-layer LCL
1911 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
188 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 241713
SVRARX
WIC123-241745-
/O.NEW.KARX.SV.W.0129.060824T1713Z-060824T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1213 PM CDT THU AUG 24 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN VERNON COUNTY IN SOUTHWEST WISCONSIN...

* UNTIL 1245 PM CDT

* AT 1210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR RED MOUND...OR ABOUT 12 MILES NORTH OF
  LANSING...AND MOVING SOUTHEAST AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RED MOUND AND NEWTON AROUND 1215 PM...
  SIDIE HOLLOW COUNTY PARK AND WEST PRAIRIE AROUND 1220 PM...
  FARGO AND LIBERTY POLE AROUND 1225 PM...
  FOLSOM AROUND 1230 PM...
  KICKAPOO CENTER AND READSTOWN AROUND 1235 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4343 9112 4343 9120 4350 9121 4353 9122
      4364 9113 4351 9081 4349 9078 4346 9067
      4342 9067

$$

NWS LA CROSSE
2 follow-up statements
000 
WWUS53 KARX 241728
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1227 PM CDT THU AUG 24 2006

WIC123-241745-
/O.CON.KARX.SV.W.0129.000000T0000Z-060824T1745Z/
VERNON WI-
1227 PM CDT THU AUG 24 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT
FOR SOUTHERN VERNON COUNTY...

AT 1215 PM...PENNY SIZED HAIL WAS REPORTED SOUTH OF GENOA FROM THIS 
STORM WITH WINDS AROUND 40 MPH. 

AT 1223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE 
OF THESE STORMS WAS LOCATED ALONG A LINE EXTENDING FROM LIBERTY 
POLE TO RED MOUND...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF 
VIROQUA TO LANSING...MOVING SOUTHEAST AT 35 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  READSTOWN AROUND 1235 PM...
  KICKAPOO CENTER AND SUGAR GROVE AROUND 1240 PM...

LAT...LON 4343 9112 4343 9120 4350 9121 4353 9122
      4364 9113 4351 9081 4349 9078 4346 9067
      4342 9067

$$
000 
WWUS53 KARX 241739
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 PM CDT THU AUG 24 2006

WIC123-241748-
/O.EXP.KARX.SV.W.0129.000000T0000Z-060824T1745Z/
VERNON WI-
1238 PM CDT THU AUG 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN VERNON COUNTY
EXPIRES AT 1245 PM CDT...

THE STORM WHICH PROMPTED THIS WARNING WILL HAVE MOVED OUT OF THE 
WARNED AREA BY 1245 PM.

THIS CLUSTER OF THUNDERSTORMS PRODUCED PENNY SIZED HAIL SOUTH OF 
GENOA AND ALSO 7 MILES EAST OF VICTORY IN VERNON COUNTY BETWEEN 12 
PM AND 1230 PM. THESE STORMS ARE NOW IN NORTHERN VERNON COUNTY.

LAT...LON 4343 9112 4343 9120 4350 9121 4353 9122
      4364 9113 4351 9081 4349 9078 4346 9067
      4342 9067

$$

BAUMGARDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:39 AM CDT, 8 hours 34 minutes earlier.

Area forecast discussion, Aug 24, 3:39 AM CDT, 8 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
339 AM CDT THU AUG 24 2006

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

FORECAST CONCERNS THIS PACKAGE...HEAVY RAIN THREAT TONIGHT...SHRA/
TSRA CHANCES AND TEMPERATURES THRU THE PERIOD.

DATA ANALYSIS AT 06Z SHOWED THE FRONTAL BOUNDARY NEAR A KDLL-KLSE-
KRST-KBKX LINE TO A LOW IN SOUTH-CENTRAL SD. AIRMASS SOUTH OF
THE FRONT WAS QUITE MOIST...WITH CAPES IN THE 900-850MB LAYER
STILL IN THE 1K-2K J/KG RANGE EARLY THIS MORNING. MDT 900-850MB
MOISTURE TRANSPORT/WARM ADVECTION OF THIS AIRMASS INTO/OVER THE
BOUNDARY CONTINUED TO FUEL STRONG TO SEVERE TSRA OVER PARTS OF
CENTRAL/SOUTHEAST WI ON EDGE OF 700MB WARM LAYER/CAPPING.

NO GLARING ERRORS NOTED WITH 24/00Z MODEL INITIALIZATIONS. NAM DID
INITIALIZE THE SFC DEW POINT FIELD ACROSS THE NORTH CENTRAL CONUS ON
THE DRY SIDE...WHILE GFS WAS ON THE WET SIDE. MODELS OFFER
REASONABLY SIMILAR SOLUTIONS FOR TODAY THRU FRI NIGHT...THEN DIVERGE
WITH THE HANDLING OF A SYSTEM LIFTING THRU THE MID MS VALLEY.
DPROG/DT OF 500MB HGTS AT 24/00Z SHOWED THE 22/00Z AND 23/00Z
NAM/GFS VERIFIED QUITE WELL ACROSS NOAM...WITH ONLY A SLIGHT EDGE TO
GFS ACROSS THE EASTERN PAC. FOR 00-36HRS...TREND IS TOWARD A MODEL
COMPROMISE WITH THE TROUGH OVER THE REGION AT 36HRS AND TOWARD THE
EARLIER GFS RUNS WITH THE TROUGHING OVER THE NORTHERN ROCKIES. FOR
36-60HRS GFS SHOWS THE BETTER RUN-TO-RUN CONSISTENCY WITH ITS
23/00Z RUN WHILE NAM HAS TRENDED TOWARD IT WITH A WEAKER REMNANT
TROUGH OVER THE REGION AND TROUGHING OVER THE NORTHERN ROCKIES.
IN THE 60-84HR TIME-FRAME...CONSIDERABLE DIFFERENCES APPEAR BETWEEN
NAM/GFS AND FROM RUN-TO-RUN WITHIN THE GFS. OVERALL GFS TREND IS
LESS PROGRESSIVE/WEAKER WITH SHORTWAVE ENERGY OUT OF THE ROCKIES
THRU SAT NIGHT. 24/00Z NAM SOLUTION ACTUALLY QUITE SIMILAR TO 23/00Z
GFS RUN...WHICH MAY GIVE THE WETTER SCENARIO FOR SAT/SAT NIGHT SOME
CREDENCE. OBS DATA/MODEL CHECK AT 06Z SHOWED NAM TO HAVE THE BETTER
FIT TO THE SFC DEWPOINT FIELD ACROSS THE NORTH-CENTRAL CONUS. WV
IMAGERY SHOWED BOTH NAM/GFS WITH DECENT DEPICTIONS OF THE SHORTWAVE
ENERGY OVER ID/SOUTHERN ALB...WHILE NAM LOOKED BETTER WITH THE
SECONDARY SHORTWAVE APPROACHING THE OR/WA COAST. OVERALL...NAM A BIT
BETTER WITH THE 00Z-06Z PRECIP ACROSS THE REGION...AS IT HAS BEEN
FOR MOST OF THE PERIODS SINCE 23/06Z-12Z. WITH NAM LOOKING TO HAVE
THE BETTER HANDLE ON FEATURES EARLY THIS MORNING...FAVORED IT
SOLUTION FOR TODAY THROUGH FRI NIGHT. TOUGHER CHOICE FOR SAT/SAT
NIGHT AS NAM GETS SUPPORT FROM UKMET WHILE ECMWF IS CLOSE TO A
NAM/GFS COMPROMISE. PREVIOUS FORECAST MORE IN LINE WITH NAM/UKMET
SOLUTION AND LEANED TOWARD THAT SOLUTION FOR CONTINUITY SAKE.
FORECAST CONFIDENCE AVERAGE FOR TODAY THRU FRI NIGHT...THEN QUITE
LOW WITH ALL THE MODEL VARIABILITY FOR SAT/SAT NIGHT.

FOR THE SHORT TERM...MAIN PROBLEM FOR TODAY/TONIGHT IS WHERE WILL
THE FRONT END UP. MODELS GENERALLY SAG THIS BOUNDARY SOUTH FROM ITS
PRESENT LOCATION TODAY...INTO NORTHERN IA. NOT SURE HOW PLAUSIBLE
THIS IS WITH INCREASING SOUTHERLY FLOW AS THE SFC LOW MOVES EAST AND
THE NORTHERN ROCKIES SHORTWAVE EJECTS INTO THE NORTHERN PLAINS.
WOULD EXPECT THIS BOUNDARY TO DRIFT NORTH MUCH LIKE WED...BUT THIS
WILL DEPEND ON EXTENT OF CONVECTION NEAR/ALONG THE BOUNDARY DURING
THE DAY. CONVECTIVE OUTFLOW AND DIFFERENTIAL HEATING ALONG THE
BOUNDARY UNDER CLEAR VS. CLOUDY SKIES WOULD ACT TO STRENGTHEN THE
FRONT AND WOULD TEND TO HOLD IT IN PLACE OR MOVE IT SOUTH. ANOTHER
QUESTION IS THE STRENGTH OF THE CAP WEST OF THE MS RIVER TODAY...TO
INHIBIT CONVECTION ALONG THE BOUNDARY UNTIL PEAK HEATING AND
INCREASING DYNAMICS/FORCING/LIFT WITH THE APPROACHING LOW/SHORTWAVE
AND THE INCREASING LOW LEVEL WIND FIELDS. CAP STRONG ON WED BUT
NAM/GFS DIFFER ON ITS STRENGTH TODAY...NAM MINIMAL...GFS STRONG.
EITHER WAY...MODELS EVENTUALLY ERUPT CONVECTION ALONG/NORTH OF THE
FRONT NEAR MN/IA BORDER BY LATE THIS AFTERNOON AS THE LIFT/
CONVERGENCE STRENGTHEN...THEN MOVE IT EAST DURING THE EVENING AS THE
LOW/MID LEVEL TROUGH MOVES EAST AND THE LOW LEVEL JET VEERS. GIVEN
STRENGTH OF THE WIND FIELDS AND THE MOVING SYSTEM...CORFIDI VECTORS
ON THE ORDER OF 20 TO 30KTS. SEE HYDROLOGY SECTION FOR MORE THOUGHTS
ON HEAVY RAIN POTENTIAL. GIVEN STRENGTH OF WIND FIELDS...INSTABILITY
AND PROXIMITY OF FRONT FOR ENHANCED LOW LEVEL SHEAR...SWODY1 LOOKS
GOOD. SYSTEM TRANSLATES EAST/NORTH OF THE AREA BY FRI MORNING...WITH
A DOWNWARD TREND IN SHRA/TSRA CHANCES THRU FRI/FRI NIGHT AND THIS
ALREADY WELL TRENDED IN GRID-SET. TRENDED SHRA/TSRA CHANCES DOWN FOR
SAT WITH A DRIER AIRMASS PUSHING INTO THE AREA...BUT WITH LOW
CONFIDENCE AND MODELS AT ODDS DID NOT REMOVE THEM COMPLETELY.
CONTINUED THE SMALL CHANCE POPS ACROSS THE SOUTHEAST PORTION OF THE
FORECAST AREA SAT NIGHT...WITH AGAIN NOT ENOUGH CONFIDENCE TO RAISE
OR REMOVE THEM AT THIS POINT. FAVORED A COMPROMISE OF GUIDANCE HIGHS
FOR TODAY/FRI. GUIDANCE LOWS FOR TONIGHT QUITE SIMILAR AND LOOK
GOOD. WITH SOME CLOUDS AND WINDS FOR BOUNDARY LAYER MIXING...FAVORED
WARMER OF GUIDANCE LOWS FRI NIGHT. FAVORED A BLEND OF GUIDANCE HIGHS
FOR SAT GIVEN ALL THE UNCERTAINTY. TRENDED LOWS DOWN A BIT SAT NIGHT
TO BLEND WITH NEIGHBORING GRIDS BUT STILL ABOUT A CATEGORY ABOVE
24/00Z GFS MEX GUIDANCE DUE TO THE LOWER CONFIDENCE.

.LONG TERM...SUNDAY THROUGH WEDNESDAY

LATEST GFS/ECMWF REASONABLY SIMILAR TO EACH OTHER AND THEIR PREVIOUS
RUNS THRU WED...WITH RIDGING ALOFT BUILDING OVER CENTRAL NOAM AND
TROUGHING DEVELOPING ALONG THE WEST COAST. HIGH PRESSURE STILL LOOKS
TO SETTLE ACROSS THE REGION FOR MUCH OF THE DAY 4-7 PERIOD...WITH
THE DRY AND SEASONABLE FORECAST DEPICTED IN THE SUN-WED GRID-SET
LOOKING WELL TRENDED FOR NOW.

&&

.HYDROLOGY...PRECIPITABLE WATER VALUES EXPECTED TO BE AROUND 2
INCHES FOR TONIGHT. GIVEN THIS AND STRENGTH OF FORCING/MOISTURE
CONVERGENCE QPF AMOUNTS OF 2 TO 4 INCHES WITH STRONGER TSRA
REASONABLE. BIG QUESTION REMAINS WHERE FORCING/CONVERGENCE WILL BE
FOCUSED. THIS WILL BE HIGHLY DEPENDENT ON WHERE THE FRONTAL BOUNDARY
LIES LATE THIS AFTERNOON...A DETAIL THAT THE MODELS HAVE STRUGGLED
WITH THE PAST 24-48HRS. GIVEN THIS UNCERTAINTY...6HR FLASH FLOOD
GUIDANCE VALUES OF 3 TO 4 INCHES ACROSS MUCH OF THE AREA AND
MDT/STRONG MEAN WIND FLOW TO KEEP STORMS MOVING...WILL DEFER ANY
FLASH FLOOD WATCH FOR TONIGHT TO DAY CREW. HOPEFULLY DETAILS WILL
COME TOGETHER AND DAY CREW WILL BE ABLE TO DETERMINE WHERE THE
GREATEST FLOODING THREAT EXISTS. DID CONTINUE MENTION OF HEAVY RAIN
IN THE FORECAST GRIDS/ZONES.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

RRS
Hazardous weather outlook, Aug 24, 5:25 AM CDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
525 AM CDT THU AUG 24 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-251000-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
525 AM CDT THU AUG 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES FOR LOCATIONS EAST
AND SOUTH OF A LINE FROM TOMAH TO PRAIRIE DU CHIEN WISCONSIN. THE
MAIN THREAT WITH ANY OF THE THUNDERSTORMS THIS MORNING IS LARGE
HAIL.

THERE IS A SLIGHT TO MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS
THE AREA LATER THIS AFTERNOON AND THROUGH THIS EVENING. THE MODERATE
RISK OF SEVERE STORMS IS GENERALLY WEST OF THE MISSISSIPPI RIVER. A
NEARLY STATIONARY FRONTAL BOUNDARY WAS LOCATED ACROSS FAR SOUTHERN
WISCONSIN TO FAR SOUTHERN MINNESOTA. INSTABILITY AND THE FLOW OF
MOISTURE INTO AND OVER THE FRONTAL BOUNDARY WILL INCREASE THIS
AFTERNOON INTO THIS EVENING AS A LOW AND UPPER DISTURBANCE MOVE
EAST OUT OF THE NORTHERN PLAINS. WINDS ALOFT WILL INCREASE AS WELL
AND BECOME QUITE FAVORABLE FOR SEVERE THUNDERSTORMS.

LARGE HAIL AND DAMAGING WINDS WILL BE THE SEVERE THREATS ACROSS THE
ENTIRE AREA LATER THIS AFTERNOON AND EVENING. THE THREAT OF ISOLATED
TORNADOES ALSO EXISTS...BUT THE LOCATION OF THIS THREAT WILL BE
ASSOCIATED WITH WHERE THE FRONTAL BOUNDARY IS LOCATED. AT THE PRESENT
TIME THE FRONT IS EXPECTED TO BE ACROSS NORTHEAST IOWA INTO FAR
SOUTHWEST WISCONSIN LATE THIS AFTERNOON...WITH THE ISOLATED TORNADO
THREAT GENERALLY SOUTH OF INTERSTATE 90.

WITH A VERY MOIST AND UNSTABLE AIRMASS BEING LIFTED NORTH OVER THE
FRONT...THERE IS ALSO THE THREAT OF LOCALLY HEAVY RAINS AND A
POTENTIAL FOR FLASH FLOODING TONIGHT. THIS THREAT APPEARS TO BE
MAINLY ALONG AND NORTH OF INTERSTATE 90.

STAY TUNED FOR LATER OUTLOOKS WHICH WILL REFINE WHERE THE FRONT IS
EXPECTED TO BE...THE TIMING AND THE THREAT AREAS FOR THIS POTENTIAL
SEVERE WEATHER EPISODE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

CHANCES OF SHOWERS AND THUNDERSTORMS CONTINUE FOR FRIDAY THROUGH
SATURDAY. INSTABILITY AND WINDS ALOFT WILL BE LESS FAVORABLE BY
FRIDAY MORNING AND THROUGH SATURDAY. THUS ANY THUNDERSTORMS DURING
THIS TIME PERIOD ARE NOT EXPECTED TO BE SEVERE. QUIET HIGH PRESSURE
IS EXPECTED TO SETTLE ACROSS THE UPPER MIDWEST FOR SUNDAY INTO
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SINCE THE MAIN SEVERE WEATHER THREAT THIS MORNING APPEARS TO BE
LARGE HAIL...SPOTTER ACTIVATION SHOULD NOT BE NECESSARY FOR THE
REST OF THE MORNING.

SPOTTER GROUPS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION LATER THIS
AFTERNOON AND EVENING...ESPECIALLY ACROSS SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. THE MAIN SEVERE THREAT TIMES APPEAR TO BE BETWEEN 3
PM THIS AFTERNOON AND MIDNIGHT. DUE TO THE HEAVY RAIN THREAT...ANY
RAINFALL REPORTS FROM LATE THIS AFTERNOON THOUGH TONIGHT WOULD ALSO
BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

A CONFERENCE CALL IS SCHEDULED FOR 11 AM THIS MORNING.

RRS

In the hours before

Local storm report, Aug 24, 10:38 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1038 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 AM     HAIL             5 NE ROCHESTER          44.06N 92.40W
08/24/2006  E1.75 INCH       OLMSTED            MN   TRAINED SPOTTER

&&

DAVIS
Local storm report, Aug 24, 10:46 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1046 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     HAIL             3 SW POTSDAM            44.13N 92.39W
08/24/2006  E0.75 INCH       OLMSTED            MN   LAW ENFORCEMENT

&&

DAVIS
Local storm report, Aug 24, 10:49 AM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1049 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1047 AM     HAIL             VIOLA                   44.07N 92.27W
08/24/2006  E1.00 INCH       OLMSTED            MN   TRAINED SPOTTER

&&

DAVIS
Local storm report, Aug 24, 11:23 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1123 AM CDT THU AUG 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1123 AM     HAIL             HART                    43.88N 91.74W
08/24/2006  E0.88 INCH       WINONA             MN   TRAINED SPOTTER

            DURATION 10 MIN

&&

DAVIS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 7:05 PM CDTSevere Thunderstorm WarningARXJuneau25 min
Aug 23, 7:23 PM CDTSevere Thunderstorm WarningARXVernon47 min
Aug 23, 7:28 PM CDTSevere Thunderstorm WarningARXJuneau46 min
Aug 23, 7:32 PM CDTSevere Thunderstorm WarningARXJackson28 min
Aug 23, 7:45 PM CDTSevere Thunderstorm WarningARXMonroe30 min
Aug 23, 8:33 PM CDTSevere Thunderstorm WarningARXJackson, Juneau, Monroe30 min
Aug 23, 8:44 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe, Vernon29 min
Aug 23, 9:18 PM CDTSevere Thunderstorm WarningARXMonroe27 min
Aug 23, 9:43 PM CDTSevere Thunderstorm WarningARXJuneau, Monroe42 min
Aug 23, 11:03 PM CDTSevere Thunderstorm WarningARXJuneau42 min
Aug 23, 11:59 PM CDTSevere Thunderstorm WarningARXAdams31 min
Aug 24, 12:25 AM CDTSevere Thunderstorm WarningARXClark, Jackson50 min
Aug 24, 1:10 AM CDTSevere Thunderstorm WarningARXAdams, Juneau50 min
Aug 24, 2:15 AM CDTSevere Thunderstorm WarningARXJackson45 min
Aug 24, 3:32 AM CDTSevere Thunderstorm WarningARXJuneau43 min
Aug 24, 12:25 PM CDTSevere Thunderstorm WarningARXCrawford30 min
Aug 24, 12:53 PM CDTSevere Thunderstorm WarningARXRichland18 min
Aug 24, 3:14 PM CDTFlash Flood WatchARXAdams, Buffalo, Clark, Jackson, Juneau, La Crosse and 3 more13 hr
Aug 24, 5:08 PM CDTSevere Thunderstorm WarningARXBuffalo, Trempealeau67 min
Aug 24, 5:53 PM CDTSevere Thunderstorm WarningARXBuffalo52 min
Aug 24, 5:57 PM CDTSevere Thunderstorm WarningARXClark, Jackson52 min
Aug 24, 6:41 PM CDTSevere Thunderstorm WarningARXTrempealeau49 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.